MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. ASPEN MOTTO NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. ASPEN MOTTO NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL
Catalog Number ASSY-500018
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Laceration(s) (1946); Tissue Breakdown (2681)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation and the lot number was not provided for retained-product testing and/or dhr review.
 
Event or Problem Description
In this event it is reported that aspen motto nontemplate aligner arch has sharp edges.The sharp edges on the aligners where filed down but the patient experienced the sharp edges cutting into their gums.
 
Additional Manufacturer Narrative
Failure mode: sharp edges.Root cause: not determined - after reviewing the records generated during the manufacturing process and lab tests, we found no deviations during the process that could cause the alleged event issue.Conclusion code: indeterminable.Dhr evaluation: we reviewed the dhr for this so-091so0013810 / patient id# (b)(6) / practice id# (b)(4), qty.(b)(4) assy-500011 (aligner), qty.(b)(4) assy-500010 (templates), were packaged by the second shift by bag and box operation on (b)(6) 2023, manufacturing supercell sc0, equipment bag-14.The sales order was inspected and met with the acceptance criteria provided by qa.Photo investigation the evidence provided by the customer shows an upper aligner placed on the patient's maxillary teeth.We observed a gap between the aligner and the gum, in the area of the right molars.The aligner shows an apparent deformation with a flared edge in that area.Replication investigation.According to the description of the alleged event, we based the development of the investigation on the aligners of stage 1 upper of the sales order (b)(4).Lab test: we started by requesting the digital file of arch u1 (sn: (b)(6)), from the original order to replicate the arches according to the digital specifications.Printing operation: we re-printed the arch u1 (sn:(b)(6)), with the same characteristics and specifications as the original arch manufactured in this sales order.Deep draw operation: thermoformed on foil round plastic 0.030¿ the aligner u1 (sn: (b)(6)), peeling the green film from the aligner.Result lab test.We obtained aligner u1 (sn: (b)(6)) according to the specifications of the original order, the alleged event issue was not replicated during the lab test.The replicated aligner shows no deformations or sharp edges related to the alleged event.

Brand Name
ASPEN MOTTO NONTEMPLATE ALIGNER ARCH
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key19573591
Report Number1649995-2024-00016
Device Sequence Number8524828
Product Code NXC
UDI-Device Identifier00856379007283
UDI-Public00856379007283
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASSY-500018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/31/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown